Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 109, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 10:08 PM CDT for Steele County, Waseca County, Minnesota. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 10:08 PM CDT (03:08 UTC)
- Expired
- Jul 19, 2006, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:15 PM CDT | HAIL 1 | 6 W Owatonna, MN | |
| Jul 19, 10:20 PM CDT | HAIL 0.88 | Owatonna, MN | HAIL REPORTED ON THE WEST SIDE OF OWATONNA. |
| Jul 19, 11:00 PM CDT | HAIL 1.75 | Deerfield, MN | |
| Jul 19, 11:10 PM CDT | HAIL 1 | Waseca, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 9:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 200308 SVRMPX MNC147-161-200400- /O.NEW.KMPX.SV.W.0109.060720T0308Z-060720T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1008 PM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASECA COUNTY IN SOUTH CENTRAL MINNESOTA... STEELE COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 1100 PM CDT * AT 1006 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF NICKELS. THIS STORM WAS LOCATED NEAR WASECA...OR ABOUT OVER WASECA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MEDFORD... OWATONNA... WASECA... LEMOND... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4418 9350 4400 9354 4385 9306 4418 9306 $$ KAT
1 follow-up statement
000 WWUS53 KMPX 200325 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1024 PM CDT WED JUL 19 2006 MNC147-161-200400- /O.CON.KMPX.SV.W.0109.000000T0000Z-060720T0400Z/ WASECA MN-STEELE MN- 1024 PM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR STEELE AND WASECA COUNTIES... AT 1015 PM CDT...HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN MERIDEN...NEAR THE WASECA AND STEELE COUNTY LINE...WITH THIS STORM. AT 1020 PM CDT...HAIL UP TO THE SIZE OF NICKELS WAS REPORTED ON THE WEST SIDE OF OWATONNA WITH THIS STORM. AT 1023 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF QUARTERS. THIS STORM WAS LOCATED NEAR OWATONNA AND MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS WAS LOCATED NEAR JANESVILLE IN WASECA COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE WASECA...OWATONNA...MEDFORD AND JANESVILLE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4418 9376 4399 9375 4395 9307 4418 9306 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:59 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 19, 3:59 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT WED JUL 19 2006 .DISCUSSION... THINGS HAVE PANNED OUT THIS AFTERNOON PRETTY MUCH AS THOUGHT YESTERDAY. MORNING MCS AND ELEVATED CONVECTION WHICH SPAWNED SOME SCT BOUTS OF SEVERE WEATHER HAS PRETTY MUCH PUT THE KABOSH ON ANY NEW DEVELOPMENT OVER MUCH OF OUR CWA THIS EVENING. THE ONLY AREA STILL OF CONCERN IS NEAR THE IOWA BORDER (WHERE DECENT CAP STILL IN PLACE) WHERE WARM FRONTAL BNDRY ASSOCIATED WITH DEVELOPING SURFACE WAVE OVR NW IOWA WILL BE LINE OF POSSIBLE EXPLOSIVE THUNDERSTORM GENESIS LATE THIS AFTERNOON AND EARLY THIS EVENING. BUT EXPECT SPC HAS CONTINUED THE TREND OF SAGGING AREA OF MDT SVR THREAT SINCE EARLY THIS MORNING FARTHER SOUTH. THEIR THINKING PLACES BEST THREAT JUST SOUTH OF OUR SOUTHERN TIER COUNTIES AND THEN SE INTO IL. BEST BULK SHEAR...LAPSE RATES...VGPS...JOULES...AND 250MB DIVERGENCE COUPLETS DEFINITELY OVER THIS REGION. HOWEVER...ENOUGH PARAMETERS STILL IN PLACE COUPLED WITH BEST HEATING...FOR POSSILBE ISOLATED SEVERE OVER OUR FAR SOUTH CENTRAL COUNTIES THIS EVENING. REMAINDER OF CHANCE OF SLIGHT TO CHANCE POPS ASSOCIATED WITH COOL FRONT EXPECTED TO SWEEP THROUGH MUCH OF THE FA BY LATE TONIGHT. USED GSF40 FOR TIMING OF SHORT TERM THINKING...WITH NEXT CHANCE OF PRECIP EXPECTED LATE THU NIGHT INTO FRI AFTERNOON OVER WESTERN TWO THIRDS OF CWA...IN RESPONSE TO BEST THETA E ADVECTION/310K COND PRESSURE DEFICITS. MOISTURE WILL BE THE WILD CARD WITH SPECIFIC HUMIDITY LEVELS ONE HALF TO ONE THIRD CURRENT VALUES. UPPER LEVEL SUPPORT FOR SYSTEM WILL ALSO BE SOMEWHAT MUTED. NEXT SLT CHANCE POPS EXPECTED SATURAY AFTN WITH EVEN WEAKER SHORT WAVE. OTHER THEN THAT EXPECT A NORMAL TEMPERATURE REGIME INTO THIS WEEKEND. && LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY LONG WAVE HEIGHT PATTERN TO TURN MORE MERIDIONAL BY START OF LONG RANGE FCST PD...THEN BY MIDWEEK THE WRN CONUS RIDGE IS PROGGED TO OSCILLATE BACK EWRD INTO THE MISS VALLEY. NEAR SEASONAL TEMPS TO END THE WEEKEND WITH A CANADIAN HIGH SLIDING SE OVER THE UPPER LAKES. FINAL AND STRONGEST RIPPLE IN NW FLOW TO BRING A SFC FRONT THRU AREA ON MON. SO SLIGHT CHANCES OF PRECIP ON SUN NIGHT AND MON STILL LOOK GOOD FOR ERN AREAS. AS THE RIDGE BUILDS BACK DURING THE END OF THE WEEK THE WAA RETURN ATTM LOOKS SIGNIFICANT ENOUGH FOR POPS ON WEDS. 1000-500MB THICKNESSES BACK NEAR TO 580 DAM PROGGED BY THE 12Z GFS FOR WEDS SO FCST HIGHS BACK AT 90F. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ/MF
Hazardous weather outlook, Jul 19, 7:52 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 752 PM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 752 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS MAINLY SOUTH CENTRAL MINNESOTA LATE THIS EVENING AND OVERNIGHT...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. KAT
In the hours before
Local storm report, Jul 19, 9:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN TRAINED SPOTTER
&&
RAHLocal storm report, Jul 19, 9:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
948 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M1.00 INCH WATONWAN MN TRAINED SPOTTER
&&
KMESpecial weather statement, Jul 19, 9:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 948 PM CDT WED JUL 19 2006 MNZ084-085-200315- STEELE-WASECA- 948 PM CDT WED JUL 19 2006 ...SIGNIFCANT WEATHER ALERT FOR WASECA AND STEELE COUNTIES UNTIL 1015 PM CDT... AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WASECA...AND MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST EAST OF WASECA...ALONG THE WASECA AND STEELE COUNTY LINE. ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WASECA BY 955 PM. PEOPLE IN CENTRAL STEELE AND NORTHERN WASECA COUNTIES...INCLUDING THE CITIES OF WASECA AND OWATONNA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Local storm report, Jul 19, 9:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
956 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL GOOD THUNDER 44.01N 94.07W
07/19/2006 M1.00 INCH BLUE EARTH MN LAW ENFORCEMENT
&&
KMELocal storm report, Jul 19, 10:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL GOOD THUNDER 44.01N 94.07W
07/19/2006 M1.75 INCH BLUE EARTH MN BROADCAST MEDIA
&&
KMELocal storm report, Jul 19, 10:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL TRUMAN 43.83N 94.44W
07/19/2006 M0.88 INCH MARTIN MN LAW ENFORCEMENT
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 48 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 46 min |
| Jul 19, 9:33 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 42 min |
| Jul 19, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 29 min |
| Jul 19, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 61 min |
| Jul 19, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 38 min |
| Jul 19, 10:38 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 52 min |
| Jul 19, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 32 min |
| Jul 19, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 44 min |
| Jul 19, 11:12 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 48 min |
| Jul 19, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.